Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 2, 2007, 11:54 PM CDT for Hockley County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 11:54 PM CDT (04:54 UTC)
- Expired
- Jun 3, 2007, 1:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 030456 FFWLUB TXC219-030600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1154 PM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS. * UNTIL 100 AM CDT * AT 1150 PM CDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN IN EXCESS OF 2 INCHES HAS FALLEN SINCE 1100 PM CDT FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA. PORTIONS OF FARM TO MARKET 1585 HAVE BEEN FLOODED NEAR THE HIGHWAY 168 INTERSECTION. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE ROPESVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3339 10238 3339 10208 3361 10209 3361 10238 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:51 PM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 2:51 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 251 PM CDT SAT JUN 2 2007 .SHORT TERM... FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY. WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE FAIRLY SIMILAR FROM THIS MORNING AND TODAY. .LONG TERM... CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING. UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND A SUBSTANTIAL CAP IS A POSSIBILITY. && .AVIATION... FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN 02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN 11Z AND 15Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 81 58 82 58 / 60 50 60 30 50 TULIA 57 81 59 82 58 / 60 50 50 20 40 PLAINVIEW 58 82 61 83 61 / 60 40 50 20 40 LEVELLAND 59 82 60 86 62 / 60 40 60 30 50 LUBBOCK 59 82 62 84 63 / 60 30 60 20 50 BROWNFIELD 60 84 62 88 63 / 60 30 60 30 50 CHILDRESS 63 83 64 84 63 / 50 30 40 20 30 SPUR 60 82 63 86 63 / 50 30 50 20 40 ASPERMONT 63 84 66 86 66 / 60 20 50 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 2 2007 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. FLOODING DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE. BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jun 2, 11:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND GST 6 NNW ROPESVILLE 33.49N 102.19W
06/02/2007 E70 MPH HOCKLEY TX TRAINED SPOTTER
&&
GJELocal storm report, Jun 2, 11:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL LEVELLAND 33.58N 102.36W
06/02/2007 E1.75 INCH HOCKLEY TX PUBLIC
QUARTER TO GOLF BALL SIZED HAIL FALLING
&&
GJELocal storm report, Jun 2, 11:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1134 PM TORNADO 7 SW JUSTICEBURG 32.97N 101.29W
06/02/2007 GARZA TX STORM CHASER
DELAYED REPORT RECIVED AT 1134 PM
&&
GJELocal storm report, Jun 2, 11:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL MULESHOE 34.23N 102.73W
06/02/2007 E1.00 INCH BAILEY TX LAW ENFORCEMENT
QUARTER SIZED HAIL COVERING GROUND AT WEST CAMP ON HWY
1731
&&
GJELocal storm report, Jun 2, 11:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL MULESHOE 34.23N 102.73W
06/02/2007 E1.75 INCH BAILEY TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL 2 MILES SOUTH OF WEST CAMP ON HYWS
1760 AND 1731
&&
GJELocal storm report, Jun 2, 11:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL 1 W ROPESVILLE 33.41N 102.17W
06/02/2007 E0.75 INCH HOCKLEY TX BROADCAST MEDIA
THREE QUARTER INCH HAIL AT 1147
&&
GJEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 64 min |
| Jun 2, 7:40 PM CDT | Flash Flood Warning | LUB | Castro | 2 hr |
| Jun 2, 7:58 PM CDT | Tornado Warning | LUB | Castro | 32 min |
| Jun 2, 8:29 PM CDT | Tornado Warning | LUB | Castro, Lamb | 46 min |
| Jun 2, 9:14 PM CDT | Tornado Warning | LUB | Lamb | 46 min |
| Jun 2, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| Jun 2, 9:57 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 48 min |
| Jun 2, 10:03 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 42 min |
| Jun 2, 10:10 PM CDT | Tornado Warning | LUB | Garza | 50 min |
| Jun 2, 10:44 PM CDT | Tornado Warning | LUB | Hockley | 46 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 29 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 44 min |
| Jun 2, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 41 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 53 min |
| Jun 2, 11:28 PM CDT | Tornado Warning | LUB | Hockley | 32 min |
| Jun 2, 11:38 PM CDT | Tornado Warning | LUB | Terry | 52 min |
| Jun 2, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Jun 3, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 17 min |
| Jun 3, 12:54 AM CDT | Flash Flood Warning | LUB | Lynn | 2 hr |
| Jun 3, 2:53 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 67 min |
| Jun 3, 3:06 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 54 min |
| Jun 3, 3:13 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 42 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.